Alert archive / New York / Winter Storm Warnings in 2023

Winter Storm Warning 4, NWS Buffalo, NY

March 10, 2023Chautauqua County, New York

NWS Buffalo, NY issued this winter storm warning at Mar 10, 2023, 3:22 AM EST for Chautauqua County, New York. It took effect at Mar 10, 2023, 9:00 AM EST. It was in force for 21 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2023, 3:22 AM EST (08:22 UTC)
In effect from
Mar 10, 2023, 9:00 AM EST
Expired
Mar 11, 2023, 5:30 AM EST
In force
21 hr
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 1:52 PM ESTSNOW 4.51 Sw Jamestown, NYSINCE 7 AM THIS MORNING. STILL SNOWING.
Mar 10, 4:18 PM ESTSNOW 5Silver Creek, NY
Mar 10, 4:52 PM ESTSNOW 6Jamestown, NYCURRENTLY LIGHT TO MODERATE SNOW.
Mar 10, 5:04 PM ESTSNOW 61 Sw Jamestown, NYSINCE 7 AM THIS MORNING. SNOWING MORE LIGHTLY NOW - UPDATED TOTAL.
Mar 11, 5:00 AM ESTSNOW 7.41 Wnw Fredonia, NYCOCORAHS STATION NY-CQ-22 FREDONIA 0.8 WNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2023-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2023-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS41 KBUF 100822
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
322 AM EST Fri Mar 10 2023

NYZ019-101630-
/O.UPG.KBUF.WW.Y.0018.230310T1400Z-230311T1200Z/
/O.NEW.KBUF.WS.W.0004.230310T1400Z-230311T1200Z/
Chautauqua-
Including the city of Jamestown
322 AM EST Fri Mar 10 2023

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 AM
EST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  11 inches. Winds gusting as high as 35 mph.

* WHERE...Chautauqua county. The greatest accumulations will be
  along the Chautauqua Ridge.

* WHEN...From 9 AM this morning to 7 AM EST Saturday.

* IMPACTS...Travel will be very difficult with snow covered roads
  and poor visibility. The hazardous conditions will impact the
  Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ001-002-010-011-101630-
/O.EXB.KBUF.WW.Y.0018.230310T1600Z-230311T1200Z/
Niagara-Orleans-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Buffalo, 
and Batavia
322 AM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
7 AM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches. Winds gusting as high as 35 mph.

* WHERE...Niagara, Orleans, Northern Erie, and Genesee counties.

* WHEN...From 11 AM this morning to 7 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. The hazardous conditions will impact the 
  Friday evening commute with road conditions quickly 
  deteriorating around sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ003-004-013-014-101630-
/O.EXB.KBUF.WW.Y.0018.230310T1800Z-230311T1400Z/
Monroe-Wayne-Livingston-Ontario-
Including the cities of Rochester, Newark, Geneseo, 
and Canandaigua
322 AM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 AM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Monroe, Wayne, Livingston, and Ontario counties.

* WHEN...From 1 PM this afternoon to 9 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. The hazardous conditions will impact the Friday
  evening commute with road conditions quickly deteriorating
  around sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ012-020-021-085-101630-
/O.CON.KBUF.WW.Y.0018.230310T1400Z-230311T1200Z/
Wyoming-Cattaraugus-Allegany-Southern Erie-
Including the cities of Warsaw, Olean, Wellsville, Orchard Park, 
and Springville
322 AM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 7 AM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Wyoming, Cattaraugus, Allegany, and Southern Erie 
  counties.

* WHEN...From 9 AM this morning to 7 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. The hazardous conditions will impact the Friday
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

Hitchcock
4 follow-up statements
008 
WWUS41 KBUF 101446
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
946 AM EST Fri Mar 10 2023

NYZ019-110000-
/O.CON.KBUF.WS.W.0004.000000T0000Z-230311T1200Z/
Chautauqua-
Including the city of Jamestown
946 AM EST Fri Mar 10 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Heavy snow. Total snow accumulations of 7 to 12 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Chautauqua county.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel will be very difficult with snow covered roads
  and poor visibility. The hazardous conditions will impact the 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ012-020-021-085-110000-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1200Z/
Wyoming-Cattaraugus-Allegany-Southern Erie-
Including the cities of Warsaw, Olean, Wellsville, Orchard Park, 
and Springville
946 AM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow. Total snow accumulations of 4 to 8 inches.

* WHERE...Wyoming, Cattaraugus, Allegany, and Southern Erie 
  counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions 
  with poor visibility. The hazardous conditions will impact the 
  Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ001-002-010-011-110000-
/O.CON.KBUF.WW.Y.0018.230310T1600Z-230311T1200Z/
Niagara-Orleans-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Buffalo, 
and Batavia
946 AM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 
  inches. Winds gusting as high as 35 mph.

* WHERE...Niagara, Orleans, Northern Erie, and Genesee counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. The hazardous conditions will impact the
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ003-004-013-014-110000-
/O.CON.KBUF.WW.Y.0018.230310T1800Z-230311T1400Z/
Monroe-Wayne-Livingston-Ontario-
Including the cities of Rochester, Newark, Geneseo, 
and Canandaigua
946 AM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 AM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...Monroe, Wayne, Livingston, and Ontario counties.

* WHEN...From 1 PM this afternoon to 9 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. The hazardous conditions will impact the
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

JLA
327 
WWUS41 KBUF 102331
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
631 PM EST Fri Mar 10 2023

NYZ019-110745-
/O.CON.KBUF.WS.W.0004.000000T0000Z-230311T1200Z/
Chautauqua-
Including the city of Jamestown
631 PM EST Fri Mar 10 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Chautauqua county.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel will be very difficult with snow covered roads
  and poor visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ012-020-021-085-110745-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1200Z/
Wyoming-Cattaraugus-Allegany-Southern Erie-
Including the cities of Warsaw, Olean, Wellsville, Orchard Park, 
and Springville
631 PM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches.

* WHERE...Wyoming, Cattaraugus, Allegany, and Southern Erie 
  counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ001-002-010-011-110745-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1200Z/
Niagara-Orleans-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Buffalo, 
and Batavia
631 PM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Niagara, Orleans, Northern Erie, and Genesee counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ003-004-013-014-110745-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1400Z/
Monroe-Wayne-Livingston-Ontario-
Including the cities of Rochester, Newark, Geneseo, 
and Canandaigua
631 PM EST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Monroe, Wayne, Livingston, and Ontario counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions with
  poor visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

TMA
289 
WWUS41 KBUF 110746
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
246 AM EST Sat Mar 11 2023

NYZ019-111200-
/O.CON.KBUF.WS.W.0004.000000T0000Z-230311T1200Z/
Chautauqua-
Including the city of Jamestown
246 AM EST Sat Mar 11 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches.

* WHERE...Chautauqua county.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on snow covered and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ012-020-021-085-111200-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1200Z/
Wyoming-Cattaraugus-Allegany-Southern Erie-
Including the cities of Warsaw, Olean, Wellsville, Orchard Park, 
and Springville
246 AM EST Sat Mar 11 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches.

* WHERE...Wyoming, Cattaraugus, Allegany, and Southern Erie 
  counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on snow covered and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ001-002-010-011-111200-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1200Z/
Niagara-Orleans-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Buffalo, 
and Batavia
246 AM EST Sat Mar 11 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches.

* WHERE...Niagara, Orleans, Northern Erie, and Genesee counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on snow covered and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ003-004-013-014-111400-
/O.CON.KBUF.WW.Y.0018.000000T0000Z-230311T1400Z/
Monroe-Wayne-Livingston-Ontario-
Including the cities of Rochester, Newark, Geneseo, 
and Canandaigua
246 AM EST Sat Mar 11 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches.

* WHERE...Monroe, Wayne, Livingston, and Ontario counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Plan on snow covered and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

Hitchcock
299 
WWUS41 KBUF 111030
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
530 AM EST Sat Mar 11 2023

NYZ019-111130-
/O.CAN.KBUF.WS.W.0004.000000T0000Z-230311T1200Z/
Chautauqua-
Including the city of Jamestown
530 AM EST Sat Mar 11 2023

...WINTER STORM WARNING IS CANCELLED...

Snow has tapered off early this morning, with any additional
accumulation an inch or less.

$$

NYZ001-002-010>012-020-021-085-111130-
/O.CAN.KBUF.WW.Y.0018.000000T0000Z-230311T1200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Cattaraugus-
Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Warsaw, Olean, Wellsville, Orchard Park, and Springville
530 AM EST Sat Mar 11 2023

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has tapered off early this morning, with any additional
accumulation an inch or less.

$$

NYZ003-004-013-014-111130-
/O.CAN.KBUF.WW.Y.0018.000000T0000Z-230311T1400Z/
Monroe-Wayne-Livingston-Ontario-
Including the cities of Rochester, Newark, Geneseo, 
and Canandaigua
530 AM EST Sat Mar 11 2023

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has diminished in intensity this morning, with any 
additional accumulation an inch or less.

$$

Hitchcock

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 12:37 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 10, 12:37 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1237 AM EST Fri Mar 10 2023

.SYNOPSIS...
A storm system moving out of the Ohio valley will bring at least
several inches of accumulating snow to much of the region Friday and
Friday night. Leftover snow showers will taper off on Saturday, then
mixed precipitation will move into the region Sunday afternoon
through Monday.

&&

.NEAR TERM /THROUGH TODAY/...
A large veil of dense mid/high clouds will overspread the area from
west to east overnight. Skies will remain clear for the bulk of the
night east of Lake Ontario, allowing temperatures to drop into the
teens in some areas, otherwise lows will be in the 20s for the rest
of the area.

A potent mid level closed low will move from near central Lake
Michigan Friday morning to near the NY/PA border Friday evening
before exiting off the New Jersey shore early Saturday morning. An
associated surface low will deepen over the Ohio Valley early Friday
before moving off the east coast Friday evening, with the initial
low weakening and yielding to secondary triple point cyclogenesis
well offshore of the Mid Atlantic late Friday night.

Large scale ascent will overspread the area from west to east Friday
with strong DPVA and diffluent upper level flow ahead of the closed
low. A tightening temp gradient will support a band of H925-70
frontogenesis and deformation north of the surface low track. The
quality forcing and moisture will support widespread snow developing
from west to east across most of the area Friday, developing during
the morning and midday hours in Western NY, and in the afternoon
east of the Genesee Valley. Forecast thermal profiles suggest
precipitation type will be all snow areawide.

Friday night...the stronger large scale forcing will move east of
the area, with abundant wrap around moisture and increasing
northerly flow of modestly colder air supporting a transition to
wrap around snow, which will be enhanced by lake effect and upslope
processes. The widespread snow will taper off late Friday night,
with lingering light lake effect snow showers south of the lakes
lasting through Saturday morning.

Accumulations will be modulated not only by the track of higher QPF,
but also by elevation given the marginal temperatures during the day
Friday. Lower elevations will be at or just above freezing during
the daylight hours, with below freezing temperatures limited to the
higher terrain. The high March sun angle will also hold down
accumulations during the daylight hours, especially on paved
surfaces. Accumulations and snow:water ratios will become more
efficient after about 5PM Friday as the sun angle approaches sunset
and surface/pavement temperatures begin to drop.

Expect TOTAL accumulations from Friday through Saturday morning of 5-
8" across the higher terrain of the Southern Tier, Boston Hills, and
ridges of Wyoming County. Given the timing of the system and
location of the higher accumulations, do not feel that the impact
will be great enough to warrant an upgrade to a warning. Will thus
maintain the higher end advisory for the Southern Tier...including
Wyoming and southern Erie counties. Farther north, somewhat lower
QPF and more marginal temperatures initially should hold the Niagara
Frontier and lower Genesee Valley/western Finger Lakes in the 3-5"
range including Buffalo and Rochester. The Bristol Hills may see
local 4-6" amounts. The North Country will miss most of this event
with an inch or less across the southern portions of the eastern
Lake Ontario region, and mainly dry near the Saint Lawrence.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
An upper level low over New Jersey Saturday morning will move east
and off the east coast through the weekend. Northwest flow will
persist Saturday with increasing heights across the eastern Great
Lakes region. Temperatures at 850mb will be cold enough for lake
effect snow showers to continue south and southeast of the Lakes
Saturday morning. Snow showers will taper off through the day as
inversion heights lower and moisture decreases across the region.
Minor snow accumulations of 1-2 inches are possible across the
Chautauqua Ridge and western Finger Lakes region. Chilly Saturday
with high temperatures reaching the upper 20s across the higher
terrain to the low 30s elsewhere.

Surface high pressure will move into the eastern Great Lakes region
Saturday night. An upper level ridge will also be overhead and dry
conditons are expected. Low temperatures will fall to the teens to
low 20s across the region.

Dry and quiet weather expected the first half of Sunday, as the
upper level ridge moves east of the eastern Great Lakes region. A
shortwave trough will approach the region from the Ohio Valley and
rain and snow showers will enter the western Southern Tier Sunday
afternoon. Surface temperatures will likely be in the mid to upper
30s and limited snow accumulation expected through Sunday. Dry
weather expected from the western Finger Lakes to the North Country
through Sunday. The pattern becomes more complex from the Great
Lakes region to the southeastern US Sunday night through Monday. A
northern stream trough will deepen across the Great Lakes region
while surface low pressure develops across the Lower Lakes. This
weak area of low pressure will move into the eastern Great Lakes
region and rain and snow showers are likely. Lift will increase on
the north and eastern side of the low by Monday with rain and snow
showers intensity increasing across the North Country. As the low
pulls away to the northeast, cold air advection will move into the
region and lake enhanced snow showers are likely across western NY.
Minor accumulations are possible through Monday. Expect temperatures
to reach the mid to upper 30s Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Monday night the northern stream trough will phase with a southern
stream shortwave trough, which will deepen the strengthening surface
low along the southern New England shoreline. This being said, there
continues to be differences within the model guidance runs regarding
the timing and development of the upper level phasing and therefore
resulting in uncertainty in the forecast. Despite this, cold air
will wrap in across the area under northwest flow and support an all
snow forecast. However as mentioned previously the placement of the
nor'easter will greatly dictate how impactful this system is. A
westward track will result in the precipitation shield lying across
the eastern half of the forecast area, whereas an eastward track
will support some lake enhancement under the north-northwest flow
while the main precipitation shield is east of the area.

Cold northerly flow will continue Wednesday, this combined with
lingering moisture will support lake and upslope enhanced snow
showers.

Upper level ridging and surface high pressure will advance east and
southeast across the Great Lakes and Ohio Valley Wednesday night
into Thursday.

Otherwise temperatures will remain below normal throughout much of
the start of the work week. Temperatures will become near normal by
Thursday.

Below normal temperatures will continue through the middle of next
week, before a modest warming trend begins late in the week.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
All of the low stratus has moved away from our region early this
morning, with VFR prevailing. A veil of dense mid/high clouds will
overspread the area from west to east through the early morning
hours in advance of a system approaching from the west.

Low pressure will move from the Ohio Valley this morning to northern
Pennsylvania by this evening, producing an area of widespread snow
north of the low track. Snow will arrive in southwest NY by mid
morning, then spread into the rest of Western NY late morning before
reaching the Genesee Valley and Finger Lakes this afternoon. Expect
widespread IFR VSBY to develop with the onset of snow. A period of
moderate snow and 1/2SM VSBY is likely across much of Western NY for
a 4-6 hour period this afternoon through early evening.

The low will move off the New Jersey shore by late tonight, with a
northerly flow of colder air in its wake continuing to support areas
of light snow overnight along with embedded areas of lake
enhancement south of the lakes. This will maintain widespread IFR
overnight.

Outlook...

Saturday...Areas of IFR early in lake enhanced snow, improving to
VFR/MVFR in the afternoon.
Sunday...VFR, deteriorating to MVFR/IFR in snow and rain showers
late afternoon and Sunday night.
Monday...MVFR with rain and snow showers.
Tuesday...IFR/MVFR with snow likely.

&&

.MARINE...
Winds will become easterly overnight ahead of a warm front and
surface low pressure working northeastward across the Ohio Valley.
Winds on the west end of Lake Ontario will reach SCA criteria by
Friday morning with similar conditions developing by midday from
Thirty mile point to Mexico bay...and also on Lake Erie.

Strong northeasterlies will then remain in place for Friday night
as the storm system will pass to our south...then winds and waves
will gradually subside Saturday afternoon when high pressure will
build back across the region.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 9 AM this morning to 7 AM EST
     Saturday for NYZ012-019>021-085.
MARINE...Small Craft Advisory from 10 AM this morning to 1 PM EST
         Saturday for LEZ040-041.
         Small Craft Advisory from 10 AM this morning to 1 PM
         EST Saturday for LOZ030.
         Small Craft Advisory from 7 AM this morning to 1 PM EST
         Saturday for LOZ042.
         Small Craft Advisory from 1 PM this afternoon to 4 PM EST
         Saturday for LOZ043-044.

&&

SYNOPSIS...RSH
NEAR TERM...Hitchcock/JJR/RSH
SHORT TERM...HSK
LONG TERM...EAJ
AVIATION...Hitchcock
MARINE...JJR/RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:19 PM ESTSpecial Weather StatementBUFErie, Genesee71 min

Nearby

Winter Storm Warnings in New York, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.